Vol. 44, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Simple periodic rings

William James Rae Mitchell

Vol. 44 (1973), No. 2, 651–658
Abstract

Let A be a power-associative ring, and suppose that for each a A there exists an integer n = n(a) > 1 such that an = a. Such a ring A is called a periodic ring. In this paper the structure of all simple periodic rings of characteristic not 2 or 3 is determined. This solves a problem posed by Osborn [Varieties of Algebras, Advances in Mathematics, to appear]. It follows from these results and from Osborn’s that every flexible periodic ring with no elements of additive order 2 or 3 is a Jordan ring.

Mathematical Subject Classification 2000
Primary: 17A05
Milestones
Received: 31 August 1971
Published: 1 February 1973
Authors
William James Rae Mitchell